I would welcome your advice

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 10/30/2006 4:39 AM (GMT -7)   
Hallo.  I usually post on AP and was a moderator for about a year.  I hope you don't mind me asking for advice and opinions about my problem.  I have been on Effexor for a year and have been experiencing worsening joint pains, especially in the morning.  Basically, my ankles are the worst - it is a real ouch, oooh ouch when I first get up but I have pain in my jaw, neck, shoulders, elbows, fingers, knees and toes.  I know this is a side effect of the Effexor.  I do not want to stop taking the drug as it has literally saved my life. As the day goes on the pain lessens but if I wear heeled shoes, do a bit of gardening, some ironing, - nothing strenuous - the next day the joints I have used really hurt.
 
So my question is..... would this inflammation be classed as arthritis?  I have considered taking glucosamine - is this a good idea and has it helped anyone?
 
Thank you all in advance.

erin.K
Veteran Member


Date Joined Mar 2005
Total Posts : 3148
   Posted 10/30/2006 8:51 AM (GMT -7)   

hi Jan,

i oh so feel for ya!  i always have joint pain; but when i overuse (or just use) my joints...they not only hurt, but it lingers for days.

is it in fact, that such joint pain is a side effect?  when drugs have "muscle pain, stiffness....etc" listed as a side effect, it typically is mild or rare.  so i would think, that maybe, if this has been going on for a while and all of the joints hurt you that you listed...i would think somethin' is going on!  what does your primary doc think?  do you want to see a rheumatologist?  i would.

the joint pain...is it bilateral? both sides?  red?warm?swollen?

the mornings are the WORST! i agree.

write back soon.

erin


Active Severe Rheumatory Arthritis. Crohns Disease. A.Chiari Malformation & right brain venous anomoly. Partial Complex Seizures. MVP & Tricuspid Valve Prolapse. Rheumatic heart & lung. Previous Lymes Disease for 10 years.
Meds: Remicade infusions; Intra-articular knee injections; Imuran; Mesalamine; Prednisone; Meclizine; Reglan; LidoDerm; Diazepam; Restaril; Dilaudid; Avinza and too many others. 


Marius123
Regular Member


Date Joined Aug 2006
Total Posts : 142
   Posted 10/30/2006 12:17 PM (GMT -7)   
Hello Jan,
 
As Erin said these kind of meds side effects are usually mild, so as a consequence both are possible. You may have arthritis or you may have drug induced arhtralgia. Depends on how severe your symptoms are, do you have swelling warm of joints or only aches?

I doubt a rheumy can tell you exactly which one of these is your case, or if he/she do it emphatically, I would doubt in the precision of his/her diagnosis. There is only one sure method for you to find out are your joint pains drug induced or not. That method is to stop the drug for a while and see what will happen with the joint aches. And with no matter of what it is caused by you should visit a rheumy because even if it is drug induced you should discuss with him/her whether to keep taking this med because it can potentially cause you joint complications.


Official dx, but I have doubts: chronic reiter's syndrome (1yr and 6 mnths).
suffer form chronic uveitis, conjuctivitis, mild arthritis, subfebrile fever and fatigue, also showing some strange kidney pain

Post Edited (Marius123) : 10/30/2006 12:20:54 PM (GMT-7)


Jan Marie
Veteran Member


Date Joined Sep 2005
Total Posts : 1663
   Posted 10/30/2006 2:18 PM (GMT -7)   

Hallo Erin and Marius.  Thank you so much for your replies.  I am being an absolute coward about all this and have not consulted any doctor yet.  I did phone the secretary of my psychiatrist today but she doesn't work Mondays.  I figured that he would know better than my general doctor whether it was down to the Effexor.  I am pretty certain it is as I had similar symptoms when I was on Lexapro a while back (which is in the same family as Effexor).  I have basically been putting up with it because I just cannot, really cannot, face stopping the Effexor.  Withdrawal from this drug is the absolute worst and I would rather be in this pain than have my anxiety disorder back.  I was just hoping I could take something natural to help which is why I wondered about the glucosamine.

The joint pain is on both sides but is neither red nor swollen - it just hurts and aches and some of my bones feel tender to the touch. It is definitely getting worse but I just keep hoping it will go away.  I am only 50 but feel like 90 at the moment! 

 I have not heard of arhtralgia - all this is a whole new ball game for me. (Big Sigh!).


Post Edited (Jan Marie) : 10/30/2006 2:33:09 PM (GMT-7)

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 2:11 AM (GMT -7)
There are a total of 2,735,781 posts in 301,335 threads.
View Active Threads


Who's Online
This forum has 151435 registered members. Please welcome our newest member, Manny222.
145 Guest(s), 4 Registered Member(s) are currently online.  Details
TOOTY, Heatheranne87, Hibee, ebinoase


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer